# SDR 2004UALA00610

- Difficulty date: June 23, 2004
- Submitted: June 30, 2004
- Operation: Air carrier
- Aircraft: N645UA
- Make and model: Boeing 767322
- Aircraft serial: 25280
- Aircraft time: 55,674 hours, 8,936 cycles
- Engine: Pwa PW4060
- System (JASC): 3421 · Attitude Gyro and Indicating System
- Part: Bearing
- Condition: Burned
- Location: Attitude Ind
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ELECTRICAL BURNING ODOR IN COCKPIT, FIRST AND BUSINESS.  BURNING SMELL WAS CAUSED BY FAILED ROTOR SPIN BEARING IN COCKPIT STANDBY ATTITUDE INDICATOR (SAI).  SHOP CONFIRMED SAI HAD OVERHEATED ROTOR BEARING.  STATIC INVERTER (ON E1-4 SHELF) ALSO WAS FAILED.  UNCERTAIN WHICH FAILURE OCCURED FIRST, BUT IT IS LIKELY THAT OVERHEATED  SAI RESULTED IN FAILED INVERTER.  SHOP HAS ONGOING PROJECT (BY ATTRITION) TO UPGRADE SAI'S BY REPLACING SPIN BEARING AND REDUCTION GEAR ASSY WITH MORE DURABLE CERAMIC MATERIAL.  OVERHEATED SAI WAS NOT UPGRADED BEFORE FAILURE.
